Article Text

PDF

Propranolol induced bradycardia in tetralogy of Fallot.
  1. D J Clark,
  2. K C Chan,
  3. J L Gibbs
  1. Department of Paediatric Cardiology, Killingbeck Hospital, Leeds.

    Abstract

    When an 18 month old girl who had tetralogy of Fallot and episodes of severe cyanosis with loss of consciousness was treated with propranolol there was some improvement. But when the dose was increased she had further episodes of near syncope. Holter monitoring showed extreme intermittent bradycardia with pauses of up to 2.6 seconds. The episodes of near syncope and the bradycardia resolved after propranolol was stopped. Apparent failure of propranolol treatment may on rare occasions be related to drug induced bradycardia rather than to continued episodes of severe cyanosis.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.